Open Access
2004 Wittgensteinian Predicate Logic
Kai F. Wehmeier
Notre Dame J. Formal Logic 45(1): 1-11 (2004). DOI: 10.1305/ndjfl/1094155275


We investigate a first-order predicate logic based on Wittgenstein's suggestion to express identity of object by identity of sign and difference of objects by difference of signs. Hintikka has shown that predicate logic can indeed be set up in such a way; we show that it can be done nicely. More specifically, we provide a perspicuous cut-free sequent calculus, as well as a Hilbert-type calculus, for Wittgensteinian predicate logic and prove soundness and completeness theorems.


Download Citation

Kai F. Wehmeier. "Wittgensteinian Predicate Logic." Notre Dame J. Formal Logic 45 (1) 1 - 11, 2004.


Published: 2004
First available in Project Euclid: 2 September 2004

zbMATH: 1088.03027
MathSciNet: MR2133080
Digital Object Identifier: 10.1305/ndjfl/1094155275

Primary: 03A05 , 03B60 , 03F05

Keywords: cut-free calculi , variables , Wittgenstein

Rights: Copyright © 2004 University of Notre Dame

Vol.45 • No. 1 • 2004
Back to Top